MAUDE Adverse Event Report: SIGNUS MEDIZINTECHNIK GMBH DIPLOMAT

SIGNUS MEDIZINTECHNIK GMBH DIPLOMAT
Model Number DIPLOMAT
Medical Device Problem Codes Misassembled (1398); Use of Device Problem (1670); Misassembly by Users (3133)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The report was done as a result of fda audit: fei-no.(b)(4).
 
Event or Problem Description
Revision surgery because of improper application of the tulip on the screw by the surgeon within the initial surgery.The pedicle screw never was properly connected to the tulip.The flawed image of the tulip's highly inward-pointing plate clearly indicates that the head of the pedicle screw was not firmly attached to the tulip saddle.The control of the tightness of the tulip on the pedicle screw described in the surgical guide was probably not done.The same effect occurs when the tulip is placed in situ after the pedicle screw has been set.It indicates that the pedicle screw was inserted quite deeply into the pedicle, so that a complete grasping of the tulip platelets around the pedicle head was not possible during the subsequent placement of the tulip.The incorrect placement of the tulip on the screw head can thus lead already during the attachment of the rod for pushing out of the pedicle head of the tulip.The head of the pedicle screw then very probably bent the leaflets of the tulip's saddle when mobilizing the patient and later slipped out of the tulip.By overlaying the tulips and pedicle screws in the x-ray image in lateral view, this slipping out was not recognized by the surgeon.The operating instructions explicitly refer to the firm connection of tulip and pedicle screw.Once firmly connected slipping out of the head of the pedicle screw is no longer possible.The connection can transfer very heavy forces.The present error pattern is a consequence of disregarding the product information.The geometry of the rods to be inserted into the tulip must be adapted to the course of the pedicle screws / tulips.Non-observance of the surgical technique described in ifu and product information led to slipping out of a pedicle screw from the tulip.

Brand Name
DIPLOMAT
Common Device Name
DIPLOMAT
Manufacturer (Section D)
SIGNUS MEDIZINTECHNIK GMBH
industriestrasse 2
alzenau, bavaria 63755
GM  63755
MDR Report Key8563936
Report Number9615021-2019-00002
Device Sequence Number2091560
Product Code MNI
UDI-Device Identifier04047844023778
UDI-Public04047844023778
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151704
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIPLOMAT
Device Catalogue NumberAB0030-55001
Device Lot NumberAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;